|new to treatment-horrible rash
Feb 26, 2005
I was diagnosed with HIV 6 weeks ago. My t-cell count is 76, viral load 109,000. I was taking Sustiva, Combivir, and Bactrim for PCP pnen. ^ days into therapy, I got a terrible rash that was very itchy. My doc gave me a prednisone shot-rash went down a little(He thought it was the Bactrim)-Started Combivir only 3 days later--2 days on Combivir, rash came back as strong as ever. This rash moves all over my body, and is symmetrical.I.E-It will come out on my right forearm, stay for 45 minutes, then reappear on my left forearm. I have been on prednisone for 2 weeks(10mg) per day. The rash is subsiding very slowly, but is it possible that this is not an allergic reaction. Thank you for any assistance you may have.
Response from Dr. Henry
In that setting it can be very difficult to sort out which drug is the most likely source. Usually one would worry first about bactrrim then Sustiva and less likel the Combivir. Bactrim is such a good drug for PCP and Sustiva for HIV that often we have to try and treat through side effects such as you have experienced. Although another explanation is possible it seems likely that a drug reaction caused that rash. KH
Is There a Uridine Supplement that is FDA approved?
- How Long After Exposure Does Hiv Rash Appear?
- Can A Physician Practice Medicine If They Are Hiv Positive?
- Testing Sperm For Hiv
- Can Somebody Get Infected With Hiv Through Drinking Infected Blood?
- Likelihood Of A Heterosexual Male Getting Hiv
- Is Running Chronic Low-grade Fever A Symptom Of Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.